Get your Health question answered in 3 easy steps

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Dry cartilage between knee bones. Having knee pain. Any effective medicine?

Answered by
Dr.
Dr. Saurabh Gupta

Orthopaedic Surgeon, Joint Replacement

Practicing since :2004

Answered : 5930 Questions

default
Posted on Thu, 10 Jan 2013 in Arthritis
Question: Hi,
I am asking on behalf of my mother. She have knee pain problem and the reason for this is that the cartilage between the knee bones is almost dried up. So I just wanted to know is their any kind of medicine for regenerating the cartilage between knee bones. I went through one herbal product from myvesige company called "Vestige Glucosamine" which helps in regenerating the cartilage between knee bones. Please confirm me if this is good and reliable product or if any other better product is available in market.
doctor
Answered by Dr. Saurabh Gupta 1 hour later
Hello,

Thanks for posting your query.

From the description , it seems your mother might be suffering from osteoarthritis knee, which is a degenerative joint disease.

Glucosamine and Chondrotin supplements have been marketed as disease-modifying options in osteoarthritis. Glucosamine is safe but the benefit is variable. Compelling evidence exists that Glucosamine sulfate may reduce the progression of knee osteoarthritis.

So your mother can take a trial of these drugs under supervision of her doctor.

Hope this answers your query. Let me know if you have any more concerns.

Wishing you good health

Regards.
Dr Saurabh Gupta.

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Saurabh Gupta 25 hours later
Hi,
Thanks for your reply. Can you please tell me if there is another medicine apart from glucosamine which can be really benificial and also clinically proved and without any side effects?

Regards, XXXXXXX XXXXXXX
doctor
Answered by Dr. Saurabh Gupta 7 hours later
Hello XXXXXXX

Thanks for posting your query again.

As I had already mentioned beside glucosamine, chondroitin supplements have been marketed as disease -modifying options in osteoarthritis. But these drugs have also some side effects on long term use.

Hope this answers your query. Let me know if you have any more concerns.
If all your queries are answered, please close this discussion.

Wishing you good health...
Regards.
Dr Saurabh Gupta

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Saurabh Gupta 10 hours later
Hi,
Thanks for your response. I need answer for below queries:
1. What are the side effects of these drugs in long term use?
2.If after taking this medicine for 1 month or two month pain is reduced, how I will be sure whether these drugs are really helping in generating cartilage and till what time my mother needs to continue the medicine?
3.What are the chances of success of knee replacement in India? Do you suggest such kind of surgery for osteoarthritis patients and if yes in which case?

Please answer all my queries point wise patiently and then i will be able to close this discussion

Best Regards, XXXXXXX XXXXXXX
doctor
Answered by Dr. Saurabh Gupta 8 hours later
Hello,
Thanks for writing back.

1.The most common side effects occur that have been reported are gastrointestinal in nature, such as upset stomach, nausea, heartburn and diarrhea. Taking glucosamine and/or chondroitin sulfate with food seems to reduce the incidence of the above side effects.
To date, no significant side effects have been reported, although long-term studies on the safety of glucosamine and chondroitin sulfate supplements still need to be completed.

2.There are no such guidelines till date. There are no long-term studies to confirm their long-term safety and effectiveness.

3.Now in India knee replacement is a common surgery with good sucess rate. It is most commonly performed in people with advanced osteoarthritis. It should be considered when conservative treatments have been exhausted. It can be performed to correct mild valgus or varus deformity.

I hope that clears your doubts.

Wishing you good health..
Regards.
Dr Saurabh Gupta.

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Medical Procedures ,  
Medical Topics ,  

Recent questions on Nausea

doctor1 MD

I have been diagnosed with gallstones last Thursday. It is saturated with stones. An ultrasound confirmed this. My pain has always has been on my left side under the rib cage. Not sure when I will have it out, but probably soon. Today I have a low grade fever, nausea,and my body shakes or trembles(that has been going on for a few days). Is this normal symptoms of gallstones? Or is this a concerned issue? Thanks for your help.

doctor1 MD

I have a 10 year old son that is very athletic, but is having terrible problems with constipation. After a rigorous ordeal with regards to his constipation, he lost 4-5 lbs of stool. Our pediatrician recommended Miralax BID, which causes him to have small stools, but he feels his stomach is fat or bloated and he just doesn t feel good. No nausea or vomiting. We have a friend that deals in homeopathic, kinesiology medicine and he thinks he has an overgrowth of yeast. He has a crack in his lower lip that has been very difficult to heal. We are getting very frustrated.

doctor1 MD

I have had nausea for a week now. Feels like stomach nausea. Can feel my stomach turning even without food. Only minor diarrhea. Have been tired and a few muscle aches. Have not vomited once. I have no problem eating food. Could this be a stomach flu or something else going on?

doctor1 MD

Hey, i'm 15, female. I'm having problems with all almost all my systems.

Reproductive system: My period stopped 6 months ago.

Digestive: I'm constantly getting constipated. I'm getting nausea and cramps and i feel like I'm gonna vomit, i can't stand it

Nervous: I'm dizzy and my head hurts.

Excretory: When i'm contipated, my urine turns almost green.



I'm also experiencing hair loss., and am getting thinner.

I usually drink lots of water. I eat normally but lots of chocolate. Last month i had a spasm in my colon but i delt with it. Help?

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

I have diverticulitis attack at the moment. I have pain and nausea . What can I eat or drink?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...